Missouri, 2017Hail in Missouri, March 17, 2017
March 17, 2017 · NWS MEG · 1 event in 1 county or zone
Isolated severe thunderstorms produced severe hail in an unstable environment across portions of northeast Arkansas and the Bootheel of Missouri during the early evening hours of March 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced severe hail in an unstable environment across portions of northeast Arkansas and the Bootheel of Missouri during the early evening hours of March 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 17, 2:10 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 17, 2:10 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
310 PM CDT Fri Mar 17 2017
.DISCUSSION...
Skies are partly cloudy across the forecast area this afternoon
with temperatures ranging from the mid 50s to lower 70s.
Currently, a few light showers are moving northern sections of the
forecast area.
A cold front currently stretches from northern Illinois through
southwest Missouri and into northwest Texas. As the front moves
southeast tonight, some showers and isolated thunderstorms are
expected to develop ahead of the front and move through the
forecast area. Most areas should not see any severe weather, but
an isolated thunderstorms with large hail is not out of the
question. Temperatures will be relatively mild tonight with lows
Saturday morning in the upper 40s to upper 50s. The cold front
will move out of north Mississippi Saturday morning with a few
showers possible along and just behind the front. High pressure
will start to build into the region by the afternoon hours. The
air behind this cold front is not much cooler than ahead of it so
temperatures will remain on the warm side with highs in the mid
60s to lower 70s.
High pressure will remain in control of the weather for the
remainder of the weekend. It will remain dry for the period from
Saturday night through Sunday night. Temperatures have been on the
cool side Saturday night with lows Sunday morning in the upper 30s
to mid 40s. Temperatures on Sunday will be a little cooler than
Saturday with highs mainly in the 60s.
A cold front will approach the region on Monday with some
thunderstorms possible over extreme northern sections of the
forecast area. Monday will be the warmest day of the forecast
period with highs approaching 80 degrees over the southern half of
the forecast area. The cold front will move into the forecast area
Monday night and then move south into central Mississippi on
Tuesday. This will mean more showers and thunderstorms are
expected for both periods. The models differ on what happens to
this front on Tuesday night through Wednesday night with regards
to its location and how much of the front remains. With the front
expected to somewhere in the vicinity of the forecast area, a few
showers and thunderstorms will be possible from Tuesday night
through Wednesday night.
A warm front will lift north through the forecast area on Thursday
bringing more showers and thunderstorms with it. A significant
storm system is expected to move into the central Plains Thursday
night and move east next Friday. This system will start to spread
showers and thunderstorms starting Thursday night and continuing
through next Friday.
ARS
&&
.AVIATION...18Z TAFs
A cold front will move through the Midsouth late tonight into
early Saturday. Showers and a few thunderstorms will occur ahead
of the front, mainly tonight. MVFR conditions will prevail this
afternoon and evening followed by IFR conditions overnight ahead
of the front. VFR conditions will occur immediately behind the
front into Saturday. Gusty S-SW winds will veer to the W tonight
and decrease in velocity then becoming N-NW behind the cold front
early Saturday.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 17, 3:38 AM CST, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
438 AM CDT Fri Mar 17 2017
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
438 AM CDT Fri Mar 17 2017
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
JLH
Hail, Dunklin
- When
- March 17, 5:45 PM CST to 5:50 PM CST
- Where
- Dunklin County, 3 mi S of Senath to 1.15 mi SE of Hornersville
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.087, -90.170
Hail damaged an auto windshield.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, March 17, 20173 deaths · 12 events
- Dense Fog in Kentucky, March 17 to 18, 201722 events
- Heavy Rain in Montana, March 17 to 19, 2017$25,000 · 2 events
- Winter Weather in Ohio, March 17, 20178 events
- Dense Fog in Indiana, March 17 to 18, 20176 events
- Flooding in Idaho, March 17 to 31, 2017$2,000 · 2 events
- Hail in Illinois, March 17, 20171 in hail · 1 event
- Flood in Oregon, March 17 to 27, 20171 event
- Winter Weather in West Virginia, March 17, 20171 event
- Winter Weather in Virginia, March 17, 20171 event
- Hail in Arkansas, March 17, 2017$1,000 · 1.75 in hail · 1 event
- High Wind in Washington, March 17 to 18, 201754 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 685063.